Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 194, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 21, 2005, 2:57 PM CDT for Chilton County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 2:57 PM CDT (19:57 UTC)
- Expired
- Apr 21, 2005, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 211958 SVRBMX ALC021-212030- /O.NEW.KBMX.SV.W.0194.050421T1957Z-050421T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHILTON COUNTY IN CENTRAL ALABAMA THIS INCLUDES THE CITY OF CLANTON * UNTIL 330 PM CDT * AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR THORSBY...OR ABOUT 10 MILES NORTHWEST OF CLANTON...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLANTON BY 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3307 8677 3289 8689 3267 8675 3280 8646 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:50 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 21, 9:50 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 950 AM CDT THU APR 21 2005 UPDATED... REMNANTS OF MCS TRACKING ACROSS NE ALABAMA THIS MORNING. ACTIVITY HAS BEEN INCREASING IN AREAL COVERAGE...AND UPDATED FORECAST TO INCREASE RAIN CHANCES FOR NE COUNTIES AND REMOVED MORNING FOG. DUE TO CLOUDS AND RAIN...ALSO LOWERED MAX TEMPS NE COUNTIES A FEW DEGREES. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Apr 21, 1:24 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 124 PM CDT THU APR 21 2005 ALZ011>015-017>050-221200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 124 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STORMS MAY BECOME BRIEFLY SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). AN ORGANIZED LINE OF STORMS...ALONG AND AHEAD OF A COLD FRONT...WILL BRING A THREAT OF SEVERE WEATHER TO CENTRAL ALABAMA FRIDAY AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED CENTRAL ALABAMA UNDER A MODERATE RISK OF SEVERE STORMS FOR FRIDAY. THE EXACT TIMING OF THE SEVERE WEATHER IS NOT CERTAIN...BUT THE HIGHEST CHANCES WILL LIKELY BE FROM MID-AFTERNOON THROUGH 9 PM FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED ON FRIDAY.
In the hours before
Special weather statement, Apr 21, 2:08 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 208 PM CDT THU APR 21 2005 ALZ043-211945- ELMORE- 208 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTHWEST OF ECLECTIC TO WETUMPKA...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WETUMPKA...COOSADA...BLUE RIDGE...KOWALIGA...ECLECTIC AND KENT THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 21, 2:16 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CDT THU APR 21 2005 ALZ037-211945- TALLAPOOSA- 216 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ALEXANDER CITY...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ALEXANDER CITY... JACKSONS GAP AND DADEVILLE THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 21, 2:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CDT THU APR 21 2005 ALZ034-211945- BIBB- 222 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MARVEL...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MARVEL THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 21, 2:30 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT THU APR 21 2005 ALZ011>015-017>050-220200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 230 PM CDT THU APR 21 2005 ...MODERATE RISK OF SEVERE STORMS ON FRIDAY ACROSS CENTRAL ALABAMA... THE AIRMASS ACROSS ALABAMA IS BECOMING INCREASINGLY UNSTABLE AS WARM MOIST AIR SPREADS INTO THE AREA FROM THE WEST. AN ORGANIZED COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE MIDWEST STATES DURING THE DAY FRIDAY. THE SQUALL LINE WILL TRACK RAPIDLY SOUTHEASTWARD TOWARDS ALABAMA AND LIKELY AFFECT NORTH ALABAMA BY MID TO LATE AFTERNOON FRIDAY...AND MOVE ACROSS CENTRAL ALABAMA LATE FRIDAY AFTERNON AND THROUGH THE EVENING HOURS. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT AN ISOLATED TORNADO IS POSSIBLE. YOU SHOULD MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO... FOR THE LATEST INFORMATION ON THIS SIGNIFICANT WEATHER EVENT.
Special weather statement, Apr 21, 2:33 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT THU APR 21 2005 ALZ035-212000- CHILTON- 233 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 300 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER JEMISON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JEMISON...THORSBY... INGRAM AND CLANTON THROUGH 300 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 21, 2:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 250 PM CDT THU APR 21 2005 ALZ043-044-212015- ELMORE-MONTGOMERY- 250 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN MONTGOMERY AND SOUTHERN ELMORE COUNTIES UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER COOSADA...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLBROOK... COOSADA...WETUMPKA...MOUNT MEIGS AND BLUE RIDGE THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:31 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Apr 21, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 34 min |
| Apr 21, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Apr 21, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 29 min |
| Apr 21, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 26 min |
| Apr 21, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 23 min |
| Apr 21, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 49 min |
| Apr 21, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 32 min |
| Apr 21, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 52 min |
| Apr 21, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 30 min |
| Apr 21, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 61 min |
| Apr 21, 6:43 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 47 min |
| Apr 21, 6:49 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.